MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 3X18IN 2 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 3X18IN 2 S/A CTXB CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number D10045
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: how many of the total quantity were actually involved for the reported issue? 2nd device return follow up.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and the suture was used.During surgery, the suture was detached from the needle more easily than usual.It was a control release needle.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/27/2020.Additional h3 investigation summary: it was reported performance pull off - suture needle.It was received for analysis an opened box with thirteen unopened samples of product code d10045, lot plz536.This product code is control release and required three strands per packet.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
VCL+ VIO 3X18IN 2 S/A CTXB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9845814
Report Number2210968-2020-02171
Device Sequence Number16876228
Product Code GAM
UDI-Device Identifier10705031134300
UDI-Public10705031134300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberD10045
Device Catalogue NumberD10045
Device Lot NumberPLZ536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/06/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/27/2020
Patient Sequence Number1